Page 2 of 2

Re: Vemurafenib Information Please

Posted: Tue Sep 24, 2019 5:50 am
by Respman
Hello everyone,
I've now been on Zelboraf and Cotellic for about 15 months. We have kept reducing the dose due to side effects to one tablet twice a day of the Zelboraf and 2 cotellic every day. I have been clear for a year and for that I am grateful, but the side effects have been difficult. I was wondering for the people who have been on this drug for an extended period of time, were your side effects intermittent or constant. One week I will have severe itching and swollen lower legs and fatigue. The next week it's just a baseline fatigue. The next week it's fever and chills and nausea. Last week my joints hurt so bad I couldn't walk and had to take steroids. It's odd because you expect a side effect to happen each time you take the drug like the sun sensitivity does, but it's so random. Is this what it was like with most people or am I just special? I put up with it because the alternative isn't unacceptable, but it has been a challenge. Congratulations to the ones who are finally moving off this drug. I hope to join you some day.
Jim D

Re: Vemurafenib Information Please

Posted: Wed Sep 25, 2019 4:59 am
by DickK
I can only speak to Zelboraf, but for me the side effects were not intermittent. During the years of treatment I had, sun sun sensitivity, minor foot discomfort, and minor skin rash were the only side effects I had for the entire period. Other side effects only lasted for different periods of time. Jim, I hope you do join us soon by being able to come off the drugs. As a side incentive to look forward to, I spent some time outside the other day in a short sleeve shirt and shorts for the first time in 9 1/2 years.
Dick

Re: Vemurafenib Information Please

Posted: Wed Sep 25, 2019 5:27 am
by Respman
That's amazing Dick. I feel like a hermit. I had to get special UV film on my car windows because my hands were getting burnt. Really looking forward to that day when I can take off the long sleeves and the hat. Thanks for your comments and congratulations on your success.
Jim D